Alert archive / Ohio / River Flood Warnings in 2011

River Flood Warning 36, NWS Pittsburgh, PA

March 24, 2011Coshocton County, Ohio

NWS Pittsburgh, PA issued this river flood warning at Mar 24, 2011, 5:11 PM EDT for Coshocton County, Ohio. It was in force for 17 hr.

The area

The counties it named.

The facts

Issued
Mar 24, 2011, 5:11 PM EDT (21:11 UTC)
Expired
Mar 25, 2011, 9:58 AM EDT
In force
17 hr
Issued by
NWS Pittsburgh, PA
Flood severity
Minor

County Coshocton County, OH

The radar

The Cleveland radar (KCLE), 124 km from the middle of the area, began a volume at 21:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Muskingum River below Coshocton (CSHO1).

Action stage
13 ft
Minor stage
15 ft
Moderate stage
18 ft
Major stage
20 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 03140500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

417 
WGUS41 KPBZ 242111
FLWPBZ
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE PITTSBURGH PA
511 PM EDT THU MAR 24 2011

...THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS ISSUED A FLOOD 
WARNING FOR THE FOLLOWING RIVERS IN OHIO... 

  MUSKINGUM RIVER AT COSHOCTON AFFECTING COSHOCTON COUNTY
 
.  THE MUSKINGUM RIVER AT COSHOCTON WILL HOVER NEAR OR JUST
   ABOVE FLOOD STAGE THROUGH THIS EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...DO NOT DRIVE THROUGH FLOODED AREAS. THE WATER MAY BE
BE DEEPER THAN IT APPEARS. STAY TUNED TO NOAA WEATHER RADIO FOR LATER
DEVELOPMENTS. 

&&

OHC031-250330-
/O.NEW.KPBZ.FL.W.0036.110324T2111Z-110325T0330Z/
/CSHO1.1.DR.110324T1730Z.110324T2000Z.110324T2130Z.NO/
511 PM EDT THU MAR 24 2011

THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS ISSUED A 

* FLOOD WARNING FOR 
  THE MUSKINGUM RIVER AT COSHOCTON.
* UNTIL THIS EVENING...OR UNTIL THE WARNING IS CANCELLED.
* AT  5:00 PM THURSDAY THE STAGE WAS 15.1 FEET. 
* FLOOD STAGE IS 15.0 FEET.
* FORECAST...THE RIVER WILL HOVER NEAR FLOOD STAGE THIS EVENING.
* IMPACT...AT 15.0 FEET...LOW AREAS ARE FLOODED AND WATER REACHES A 
  FEW HOMES ALONG ROUTE 16 SOUTH OF COSHOCTON AND ALONG COUNTY ROUTE 
  1A NORTH OF COSHOCTON.

$$
3 follow-up statements
833 
WGUS81 KPBZ 250152
FLSPBZ
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE PITTSBURGH PA
952 PM EDT THU MAR 24 2011

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN OHIO...
 
  MUSKINGUM RIVER AT COSHOCTON AFFECTING COSHOCTON COUNTY 
 
.  THE MUSKINGUM RIVER AT COSHOCTON WILL HOVER NEAR OR JUST
ABOVE FLOOD STAGE THROUGH FRIDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...DO NOT DRIVE THROUGH FLOODED AREAS. THE WATER MAY BE
BE DEEPER THAN IT APPEARS. STAY TUNED TO NOAA WEATHER RADIO FOR LATER
DEVELOPMENTS. 

&&

OHC031-250952-
/O.EXT.KPBZ.FL.W.0036.000000T0000Z-110325T1800Z/
/CSHO1.1.DR.110324T1730Z.110325T0100Z.110325T1200Z.NO/
952 PM EDT THU MAR 24 2011

THE FLOOD WARNING CONTINUES FOR
  THE MUSKINGUM RIVER AT COSHOCTON.
* UNTIL FRIDAY AFTERNOON...OR UNTIL THE WARNING IS CANCELLED.
* AT  9:00 PM THURSDAY THE STAGE WAS 15.1 FEET. 
* FLOOD STAGE IS 15.0 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER MAY FALL BELOW FLOOD STAGE BY FRIDAY.
* IMPACT...AT 15.0 FEET...LOW AREAS ARE FLOODED AND WATER REACHES A 
  FEW HOMES ALONG ROUTE 16 SOUTH OF COSHOCTON AND ALONG COUNTY ROUTE 
  1A NORTH OF COSHOCTON.

$$
475 
WGUS81 KPBZ 250813
FLSPBZ
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE PITTSBURGH PA
413 AM EDT FRI MAR 25 2011

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN OHIO..
  MUSKINGUM RIVER AT COSHOCTON AFFECTING COSHOCTON COUNTY 
 
.  THE MUSKINGUM RIVER AT COSHOCTON WILL HOVER NEAR OR JUST
ABOVE FLOOD STAGE THROUGH FRIDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...DO NOT DRIVE THROUGH FLOODED AREAS. THE WATER MAY BE
BE DEEPER THAN IT APPEARS. STAY TUNED TO NOAA WEATHER RADIO FOR LATER
DEVELOPMENTS. 

&&

OHC031-251613-
/O.CON.KPBZ.FL.W.0036.000000T0000Z-110325T1800Z/
/CSHO1.1.DR.110324T1730Z.110325T0100Z.110325T1200Z.NO/
413 AM EDT FRI MAR 25 2011

THE FLOOD WARNING CONTINUES FOR
  THE MUSKINGUM RIVER AT COSHOCTON.
* UNTIL THIS AFTERNOON...OR UNTIL THE WARNING IS CANCELLED.
* AT  4:00 AM FRIDAY THE STAGE WAS 15.1 FEET. 
* FLOOD STAGE IS 15.0 FEET.
* FORECAST...THE RIVER WILL CONTINUE TO FALL AND IS EXPECTED TO
  DROP BELOW FLOOD STAGE LATER THIS MORNING.
* IMPACT...AT 15.0 FEET...LOW AREAS ARE FLOODED AND WATER REACHES A 
  FEW HOMES ALONG ROUTE 16 SOUTH OF COSHOCTON AND ALONG COUNTY ROUTE 
  1A NORTH OF COSHOCTON.

$$
873 
WGUS81 KPBZ 251358
FLSPBZ
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE PITTSBURGH PA
958 AM EDT FRI MAR 25 2011

...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN OHIO...
 
  MUSKINGUM RIVER AT COSHOCTON AFFECTING COSHOCTON COUNTY
 
.  THE MUSKINGUM RIVER AT COSHOCTON HAS FALLEN BELOW FLOOD STAGE AND 
IS FORECAST TO CONTINUE TO FALL. AT 900 AM...THE LATEST STAGE AT 
COSHOCTON WAS 14.9 FEET AND SLOWLY FALLING.

THE MUSKINGUM RIVER AT COSHOCTON IS FORECAST TO REMAIN ABOVE ALERT 
STAGE BUT BELOW FLOOD STAGE THROUGH THE BEGINNING OF NEXT WEEK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...DO NOT DRIVE THROUGH FLOODED AREAS. THE WATER MAY BE
BE DEEPER THAN IT APPEARS. STAY TUNED TO NOAA WEATHER RADIO FOR LATER
DEVELOPMENTS. 

&&

OHC031-251428-
/O.CAN.KPBZ.FL.W.0036.000000T0000Z-110325T1800Z/
/CSHO1.1.DR.110324T1730Z.110325T0100Z.110325T1015Z.NO/
958 AM EDT FRI MAR 25 2011

THE FLOOD WARNING IS CANCELLED FOR
  THE MUSKINGUM RIVER AT COSHOCTON.
* AT  9:00 AM FRIDAY THE STAGE WAS 14.9 FEET. 
* FLOOD STAGE IS 15.0 FEET.
* FELL BELOW FLOOD STAGE AT  6:15 AM FRIDAY.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO 14.4 FEET BY TOMORROW
  MORNING.
* IMPACT...AT 15.0 FEET...LOW AREAS ARE FLOODED AND WATER REACHES A 
  FEW HOMES ALONG ROUTE 16 SOUTH OF COSHOCTON AND ALONG COUNTY ROUTE 
  1A NORTH OF COSHOCTON.

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pittsburgh, PA wrote its last area forecast discussion before this river flood warning went out at Mar 24, 4:12 PM EDT, 59 minutes earlier.

Area forecast discussion, Mar 24, 4:12 PM EDT, 59 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PITTSBURGH PA
412 PM EDT THU MAR 24 2011

.SYNOPSIS...
INCOMING CANADIAN HIGH PRESSURE WILL PROVIDE DRY, CHILLY
CONDITIONS INTO SATURDAY. AN EASTBOUND LOW PRESSURE SYSTEM,
PASSING THROUGH TENNESSEE AND THE CAROLINAS, MAY BRING LIGHT SNOW
SATURDAY NIGHT INTO SUNDAY.

&&

.NEAR TERM /THROUGH FRIDAY/...
BLEND OF RECENT SURFACE AND RADAR DATA COUPLED WITH HRRR AND SREF
MODEL OUTPUT SHOW CLOUDS DECREASING ACROSS THE UPPER OHIO VALLEY
TONIGHT.

FORECASTED TEMPERATURES TO BE ABOUT 15 DEGREES COLDER THAN NORMAL
THIS PERIOD BASED ON BLEND OF GFS AND NAM MOS VALUES AND SREF
MEDIAN VALUES.

&&

.SHORT TERM /FRIDAY NIGHT THROUGH SUNDAY/...
BLEND OF RECENT SREF, ECMWF, AND NAEFS MODEL OUTPUT SHOWS HIGH
PRESSURE PASSING EASTWARD THROUGH EASTERN CANADA WILL PROVIDE DRY
CONDITIONS INTO SATURDAY EVENING. A LOW PRESSURE SYSTEM, PASSING
EAST THROUGH TENNESSEE AND THE CAROLINAS, MAY SPREAD LIGHT SNOW AS
FAR NORTH AS THE UPPER OHIO VALLEY SATURDAY NIGHT INTO SUNDAY
MORNING. IT COULD START AS A MIX WITH RAIN.

EXPECT TEMPERATURES THIS PERIOD TO CONTINUE TO BE UP TO 15
DEGREES COLDER THAN NORMAL THIS PERIOD, BASED ON BLEND OF GFS AND
NAM MOS VALUES AND SREF AND NAEFS MEDIAN VALUES.

&&

.LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/...
BLEND OF ECMWF AND NAEFS MODEL OUTPUT SHOW HIGH PRESSURE WILL
REBUILD ACROSS THE UPPER OHIO VALLEY MONDAY AND TUESDAY WITH DRY
CONDITIONS. THE NEXT LOW PRESSURE SYSTEM WILL APPROACH THE UPPER
OHIO VALLEY BY MIDWEEK BRINGING A CHANCE OF RAIN OR SNOW SHOWERS
FOR TUESDAY NIGHT AND WEDNESDAY. WEAK RIDGING IS EXPECTED TO
PROVIDE MAINLY DRY WEATHER FOR THURSDAY.

TEMPERATURES ARE FORECAST TO RANGE BETWEEN 10 AND 15 DEGREES BELOW
NORMAL THROUGH TUESDAY...AND AROUND 5 DEGREES BELOW NORMAL WEDNESDAY
AND THURSDAY, BASED ON RECENT HPC GUIDANCE, GFS MOS AND NAEFS
MEDIAN VALUES.

&&

.AVIATION /20Z THURSDAY THROUGH TUESDAY/...
REMAINING MVFR STRATOCUMULUS WILL SCATTER OUT BY EARLY THIS EVENING AS
SURFACE RIDGE BUILDS ACROSS THE GREAT LAKES. MAINLY VFR CONDITIONS
ARE EXPECTED TO CONTINUE THROUGH SATURDAY.

THE NEXT LOW PRESSURE SYSTEM WILL TRACK SOUTH OF THE REGION AND
COULD RETURN PRECIPITATION WITH RESTRICTIONS TO THE AREA FOR
SATURDAY NIGHT AND SUNDAY.

HIGH PRESSURE IS PROGGED TO REBUILD ACROSS THE REGION EARLY NEXT
WEEK WITH VFR WEATHER.

&&

.PBZ WATCHES/WARNINGS/ADVISORIES...
MD...NONE.
OH...NONE.
PA...NONE.
WV...NONE.

&&
Hazardous weather outlook, Mar 24, 4:06 AM EDT, 13 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PITTSBURGH PA
406 AM EDT THU MAR 24 2011

MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023-
029-031-073>076-WVZ001>004-012-021>023-041-250815-
GARRETT-TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON-
JEFFERSON OH-MUSKINGUM-GUERNSEY-BELMONT-NOBLE-MONROE-MERCER-VENANGO-
FOREST-LAWRENCE-BUTLER-CLARION-JEFFERSON PA-BEAVER-ALLEGHENY-
ARMSTRONG-INDIANA-WASHINGTON-GREENE-WESTMORELAND-WESTMORELAND RIDGES-
FAYETTE-FAYETTE RIDGES-HANCOCK-BROOKE-OHIO-MARSHALL-WETZEL-MARION-
MONONGALIA-PRESTON-TUCKER-
406 AM EDT THU MAR 24 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MARYLAND...EAST
CENTRAL OHIO...NORTHWEST PENNSYLVANIA...SOUTHWEST
PENNSYLVANIA...WEST CENTRAL PENNSYLVANIA...NORTHERN WEST VIRGINIA
AND NORTHERN PANHANDLE OF WEST VIRGINIA.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

Nearby

River Flood Warnings in Ohio, 2011Every river flood warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.